Oklahoma, 2004

Hail and Damaging Wind in Oklahoma, June 18, 2004

June 18, 2004 · NWS TSA · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 18, 2:00 AM CST, 1 hour earlier.

Area forecast discussion, Jun 18, 2:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
300 AM CDT FRI JUN 18 2004

MCS ROLLING ACROSS KANSAS AND CENTRAL/EASTERN OKLAHOMA THIS MORNING.
THIS MCS WILL CONTINUE TO EVOLVE AS A MODEST 30KT LOW LEVEL JET
FEEDS INTO CENTRAL KANSAS. THE SOUTHERN END OF THE MCS HAS BEEN
DECAYING OVER THE LAST HOUR AS THE NORTHERN PORTION BECOME MORE
DOMINANT. SHOWER AND THUNDERSTORM ACTIVITY ASSOCIATED WITH MCS IS
EXPECTED TO EXIT THE AREA MID TO LATE MORNING. HOWEVER...ADDITIONAL
SHOWERS AND THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP THIS
AFTERNOON IN THE VICINITY OF ANY OLD OUTFLOW BOUNDARIES AND A
STATIONARY BOUNDARY NEAR THE OK/KS BORDER. THUNDERSTORM CLUSTERS ARE
ALSO EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY ALONG THE OK/TX
PANHANDLES INTO NORTHEASTERN NEW MEXICO LATE THIS AFTERNOON AND
EVENING. SOME OF THIS ACTIVITY MAY PROPAGATE INTO EASTERN OKLAHOMA
TONIGHT. ANY THUNDERSTORMS THAT DEVELOP ACROSS THE AREA THIS
AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH CAPE VALUES
BETWEEN 2000 AND 3000 J/KG. DAMAGING WINDS AND LARGE HAIL WILL BE
THE MAIN CONCERNS.

COLD FRONT OVER THE UPPER MISSISSIPPI VALLEY AND NORTHERN PLAINS
THIS MORNING  WILL MOVE THROUGH THE AREA LATE TONIGHT AND INTO
SATURDAY MORNING BEFORE STALLING OUT ACROSS NORTHERN TEXAS. THERE
WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AS THE
FRONTAL BOUNDARY PUSHES BACK TO THE NORTH.

NO CHANGES MADE TO THE EXTENDED PORTION OF THE FORECAST.

PRELIM NUMBERS:

TUL    88   67   78   68 /  60   40   50   20
FSM    92   72   84   66 /  40   40   40   20
MLC    92   69   82   67 /  30   40   50   20
BVO    85   65   78   62 /  70   40   40   20
FYV    86   65   77   62 /  50   40   40   20
BYV    85   63   75   61 /  50   50   30   20
MKO    90   68   79   66 /  50   40   50   20
MIO    84   64   77   62 /  70   40   30   20
F10    90   69   81   68 /  40   30   40   20
HHW    92   73   87   71 /  30   40   40   20

FORECAST ID= 10

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jun 17, 6:30 PM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMIT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU JUN 17 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
340 PM CDT THU JUN 17 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST INTO THE EVENING
ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE
STORMS HAVE BEEN SLOWLY WEAKENING OVER THE PAST FEW HOURS...AND THIS
TREND WILL CONTINUE WITH THE LOSS OF DAYTIME HEATING. BRIEF
LOCALIZED HEAVY RAINFALL WILL BE PRIMARY CONCERN WITH THESE
LINGERING THUNDERSTORMS.

ANOTHER CONVECTIVE COMPLEX WILL DEVELOP ACROSS EASTERN COLORADO AND
WESTERN KANSAS TONIGHT. AS THIS ACTIVITY MOVES TO THE EAST AND
SOUTHEAST...IT MAY AFFECT LOCATIONS ACROSS NORTHEAST OKLAHOMA LATE
TONIGHT...GENERALLY NORTHWEST OF INTERSTATE 44.  THE COMPLEX SHOULD
BEGIN TO WEAKEN AS IT ARRIVES IN NORTHEAST OKLAHOMA LIMITING SEVERE
WEATHER CHANCES.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONVECTIVE COMPLEXES WILL AGAIN DEVELOP ACROSS THE WESTERN PLAINS
FRIDAY AND SATURDAY NIGHTS. THESE STORMS MAY BE SEVERE AS THEY MOVE
INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH HIGH WIND AND
HAIL THE PRIMARY THREATS. A BREAK FROM THE RAIN WILL OCCUR SUNDAY
THROUGH TUESDAY BEFORE A COLD FRONT MOVES INTO THE AREA ON
WEDNESDAY...WHEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jun 18, 12:57 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
157 AM CDT FRI JUN 18 2004

OKZ054-180800-
OSAGE OK-
157 AM CDT FRI JUN 18 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 157 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF GRAINOLA TO 16 MILES
SOUTHWEST OF APPERSON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...
HOMINY...AVANT...WYNONA...WOLCO...FAIRFAX...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...BURBANK...OKESA...APPERSON...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...HULAH AND GRAINOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 59 km away, was scanning. The volume nearest the first event began at 08:57 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Nowata

When
June 18, 3:00 AM CST
Where
Nowata County, Nowata
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.700, -95.633

Thunderstorm Wind, Craig

When
June 18, 3:45 AM CST
Where
Craig County, White Oak
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.617, -95.267

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406775, 5406776.